← All CSN Flashcard Decks

Clinical Procedures Flashcards

7 cards from real CSN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Clinical Procedures flashcards as text
  1. A child of about 6 years is unresponsive and not breathing, and two trained rescuers are present. What is the correct compression-to-ventilation ratio?

    Answer: 15:2

    For pediatric CPR with two rescuers, AHA guidelines use a 15:2 ratio.

  2. The school's AED has only adult pads, and a 5-year-old is in cardiac arrest. What should the nurse do?

    Answer: Use the adult pads, placing them anterior-posterior if needed so they do not touch or overlap

    Adult pads are acceptable when pediatric pads are unavailable, as long as the pads do not overlap.

  3. A student with a ventriculoperitoneal shunt arrives with a headache, vomiting, and unusual lethargy. What should the nurse suspect?

    Answer: Possible shunt malfunction with increased intracranial pressure, requiring urgent notification and medical evaluation

    Headache, vomiting, and a change in alertness are classic signs of shunt obstruction and need emergency evaluation.

  4. A student's eyes are splashed with a cleaning chemical in a science lab. What is the priority intervention?

    Answer: Irrigate immediately with lukewarm water or saline for at least 15–20 minutes

    Immediate, prolonged irrigation limits corneal injury from chemical exposure.

  5. A student with a seizure action plan for intranasal midazolam has a generalized tonic-clonic seizure. When is the rescue medication typically given?

    Answer: When the seizure lasts 5 minutes or as specified in the seizure action plan

    Seizures lasting 5 minutes or more are treated as status epilepticus, and rescue medication is given per the provider's plan.

  6. Which finding when assessing a student's colostomy stoma requires prompt notification of the parent or provider?

    Answer: Dark purple or black stoma

    A dusky or black stoma suggests impaired blood supply and possible necrosis.

  7. When giving medication through a student's gastrostomy tube, which practice is correct?

    Answer: Flush with water before and after each medication and give liquid forms when available

    Flushing keeps the tube clear and makes sure the full dose is delivered, while the student stays upright to reduce aspiration risk.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nbcsn.org — Test delivery, fees, renewal, retake fee, eligibility, exam format, retake policy, score release, time limit, score validity · verified Oct 2026